Hail, Park
- When
- June 24, 3:02 PM MST to 3:08 PM MST
- Where
- Park County, 1.68 mi WSW of Cody
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.514, -109.103
The public reported nickel sized hail on the west side of Cody.
A round of strong thunderstorms moved across western and central Wyoming on the afternoon and evening of June 24. The storms first formed over the mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
A round of strong thunderstorms moved across western and central Wyoming on the afternoon and evening of June 24. The storms first formed over the mountains. The strongest storm in Fremont County intensified near Castle Gardens when it intersected a westward moving outflow boundary. Hail of penny to quarter size was reported in several locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 24, 2:54 PM MST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 354 PM MDT TUE JUN 24 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY WV IMAGERY SHOWING RIDGE AXIS OVER THE WRN BORDER OF WY...TROFFING EAST WITH EMBEDDED SW/WEAK JET STREAK EXITING EWD...A WEAK VORT MAX CRESTING THE RIDGE NOW...AND ANOTHER SW/JET OVR THE GREAT BASIN. AT THE SFC...LOW P STILL OF THE SW...HIGH(ER) PRESSURE OFF TO THE NE ACROSS THE NRN PLAINS...WITH THREE WEAK BOUNDARIES ACROSS THE CWA...ONE ACTING LIKE A VERY WEAK FRONT AND STILL DRAPED ALONG THE ERN SLOPES OF THE MOUNTAINS E OF THE DIVIDE. THE OTHERS ARE ASSOCIATED W/ THE SW LOW...WITH WEAK INVERTED LOBES STRETCHING TO THE N ALONG OUR WRN BORDER WITH ID...AND THE OTHER POINTED EWD ACROSS SWEETWATER COUNTY INTO ERN FREMONT AND THEN E INTO NATRONA COUNTY. THIS SET-UP OFFERS UP A FEW DIFFERING CONVERGENCE ZONES IN ADDITION TO THE MOUNTAINS. ERLY FLOW E AND N OF THE SOUTHERN BOUNDARY...WESTERLY/SOUTHWESTERLY TO THE WEST AND SOUTH OF THE BOUNDARY. HIGHER CAPE WILL ONCE AGAIN SHOWING ALONG AND N OF THIS BOUNDARY IN THE MORE ERLY FLOW...GIVING SOME ADDITIONAL FOCUS AND STRENGTH TO POSSIBLE STORM INITIATION THIS AFTERNOON...ALONG WITH THOSE THAT MAKE IT OFF FROM THE MOUNTAINS. ADDITIONALLY...THE WEAK RIDGE RUNNING SW WILL RIDE OVR THE FA BY MID-DAY...HELPING TO SPARK EARLIER CONVECTION EVEN AS HEIGHTS ARE ON THE RISE. ATTM...STORM PARAMETERS LOOK TO REMAIN MOSTLY AOB SEVERE LEVELS. HOWEVER STRONGER STORMS AND ISOLATED SVR MAY STRETCH ALONG/NORTH OF THE SOUTHERN SFC BOUNDARY AND A BIT FURTHER INTO THE CENTRAL CWA TODAY WITH 0-6 KM SHEAR HOVERING BETWEEN 20 AND 30 KTS...INCREASING SOMEWHAT EARLY THIS EVENING AND OVERNIGHT. CIRRUS CLOUD SHIELD MOVING ACROSS THE FA FROM WEST TO EAST IS CURRENTLY KEEPING MUCH OF THE REGION W OF THE DIVIDE UNDER CONTROL EARLY. BIG HORNS CURRENTLY CAPPED BUT IN SUNSHINE WILL LIKELY GO LATER AFTER THE SRN ABSAROKAS WHICH ARE LESS CAPPED...THEN PORTIONS OF THE SFC BOUNDARY OVR SWEETWATER AND SUBLETTE COUNTIES NEXT. WILL HAVE TO WATCH FOR OPENING IN THE SHIELD FOR CI TO OCCUR ELSEWHERE. THIS MAY ALSO KEEP SFC HIGHS FROM REACHING FCST LVLS...OR MAY OCCUR RATHER LATE IF THEY DO. WED BEGINS WITH UPR RIDGE CENTERED OVR WY WITH GREAT BASIN LOW BUILDING INTO SWRN WY...WITH A KINDA/SORTA WARM FRONT/INVERTED TROF EXTENDING TO THE NE THEN N ALONG THE BIG HORNS. THIS WILL OPEN THE DOOR TO SERLY LL FLOW THROUGH AT LEAST NRN NATRONA COUNTY AND ALL OF JOHNSON COUNTY...WITH DECENT MOISTURE RETURN THRU AT LEAST THE MORNING PERIOD...POSSIBLY INTO THE EARLY AFTERNOON. AS A WEAK RIDGE RUNNING SW/JET STREAK MOVES ACROSS THE AREA IN THE AFTERNOON...AT LEAST ISOLATED CONVECTION WILL OCCUR ALONG/NEAR TROF/FRONT/BOUNDARY N OF THE SFC LOW ALONG WITH WHAT CAN GO OVR THE BIG HORNS. PLACEMENT OF THE TROF/FRONT/BOUNDARY WILL MEAN EVERYTHING AT THIS TIME...WITH MOST SEVERE WEATHER OCCURRING ALONG/EAST OF THE BOUNDARY WHERE CAPE RANGING FROM 1200 TO 2000 J/KG AND DEEP SHEAR WILL BE MAXIMIZED IN OUR FA FOR A SHORT TIME BEFORE GETTING SQUEEZED OUT ACROSS THE ERN BORDER. A LITTLE OF EVERYTHING COULD OCCUR...INCLUDING LARGE HAIL...DAMAGING WINDS...AND/OR AND ISOLATED TORNADO...ESPECIALLY ALONG THE BOUNDARY WHERE SOME SFC BACKING OF THE WINDS IS EXPECTED UNTIL A FRONT MOVES SOUTH ACROSS THE ERN COUNTIES IN RESPONSE TO MID/UPR FORCING AND THE RETREAT OF THE SW SFC LOW AND ANY DEVELOPING LEE LOW IN CO. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY A CLOSED LOW OFF THE BRITISH COLUMBIA COAST WILL SWING A VORT LOBE THROUGH THE AREA WEDNESDAY EVENING. THIS WILL BE THE FIRST IN A SERIES OF SHORTWAVE TROUGHS THAT WILL ROTATE AROUND THIS PARENT LOW THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE EVENING WEDNESDAY NIGHT FROM THIS VORT LOBE ALONG WITH A CHANCE OF STRONG THUNDERSTORMS JOHNSON AND NATRONA COUNTIES WHERE THE BEST CAPE WILL BE. THURSDAY WILL BE A REPEAT OF WEDNESDAY BUT THE SEVERE THREAT WILL BE MAINLY OVER NORTHEAST BIG HORN AND JOHNSON COUNTIES LATE THURSDAY WITH THE NEXT SHORTWAVE. THURSDAY SHOULD SEE THE STRONGEST SOUTHWEST BREEZES ACROSS THE CWA AS THE SFC GRADIENT TIGHTENS A BIT. WE WILL CONTINUE WITH THE SHORTWAVES ROTATING THROUGH EVERY 24 HOURS THROUGH SATURDAY. HOWEVER A CLOSED LOW WILL ESTABLISH ITSELF NORTH OF THE CENTRAL MONTANA CANADIAN BORDER WITH THE ASSOCIATED MAIN TROUGH AXIS APPROACHING THE ROCKIES WHICH WILL PRODUCE MORE NUMEROUS MAINLY LATE DAY SHOWERS AND THUNDERSTORMS AND CLOUDS WHICH WILL COOL TEMPS DOWN BY AROUND 5 TO 10 DEGREES BY FRIDAY. ON SATURDAY NIGHT THE MAIN TROUGH WILL TRACK ACROSS THE REGION FOR THE COOLEST WEATHER OF THE WEEK TO OCCUR SUNDAY BEHIND THE TROUGH AXIS BUT NOT AS COOL AS TEMPS WERE TWO WEEKENDS AGO. THE THREAT OF LATE DAY T STORMS WILL CONTINUE THROUGH SUNDAY AND MONDAY WITH A WEAK SHORT LIVED COOL FRONT DUE THROUGH THE AREA MONDAY. NEXT TUESDAY SHOULD FEATURE THE LEAST LIKELY DAY FOR ANY SHOWERS AS A RIDGE BUILDS IN WITH CONFLUENT FLOW. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU. HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE TO KEEP WIDELY SCT TO SCT SHRA/TSRA IN THE AREA...MOVING E OVER THE LOWER ELEVATIONS AT AROUND 20 KTS THROUGH AT LEAST 03Z. HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS WILL BE POSSIBLE UNDER THE STRONGER STORMS. THIS ACTIVITY WILL BRING OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND VIS...CONTINUING TO EFFECT THE TERMINALS THROUGH 3Z-4Z WITH LINGERING SHRA/ISOLD TSRA FROM 4Z-7Z WED...PERHAPS UNTIL 9Z AT KCPR. ANOTHER ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A BIT MORE ISOLATED. HOWEVER...STRONGER TO SEVERE STORMS MAY BE POSSIBLE...ESPECIALLY BETWEEN KCPR AND KBYG AFTER 20Z. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU. HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE WIDELY SCT TO SCT SHRA/TSRA ACROSS THE AREA...MOVING E OVER THE LOWER VALLEYS AT AROUND 20 KTS THROUGH 03Z. HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS WILL BE POSSIBLE UNDER THE STRONGER STORMS THROUGH 03Z. THIS ACTIVITY WILL BRING OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND VIS...CONTINUING TO EFFECT MOST TERMINALS THROUGH 3Z WITH LINGERING SHRA/ISOLD TSRA FROM 3Z-5Z WED...PERHAPS UNTIL 8Z AT KJAC. ANOTHER ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A BIT MORE ISOLATED. && .FIRE WEATHER... WARMER AGAIN MOST AREAS TODAY. WIDELY SCATTERED TO SCATTERED CHANCES FOR SHOWERS AND THUNDER ACROSS THE FORECAST AREA...WITH BETTER CHANCES ACROSS THE MOUNTAINS AND ALONG/NEAR A SURFACE BOUNDARY FROM EASTERN ZONE 283...AND ALL OF 289 AND 280...WHERE UP TO A THIRD OF AN INCH OF LIQUID WILL BE POSSIBLE UNDER SOME SHOWERS/STORMS...LOCALLY HIGHER IF THE SHOWERS/STORMS REMAIN TERRAIN TIED. OTHERWISE...WINDS WILL TEND OUT OF THE EAST EAST OF THE DIVIDE...WEST TO SOUTHWEST WEST OF THE DIVIDE. WIND SPEEDS WILL RANGE FROM 10 TO 15 MPH WITH A FEW GUSTS 20 TO 25 MPH...HIGHER AND MORE ERRATIC UNDER/NEAR THUNDERSTORMS...WHERE OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED...ESPECIALLY ACROSS THE SOUTHERN DISPATCH ZONES. WARMER EVERYWHERE WEDNESDAY EXCEPT FOR THE FAR WEST BEHIND A WEAK FRONTAL BOUNDARY WHERE HIGH TEMPS WILL RUN UP TO 5 DEG COOLER THAN TUESDAY. WEDNESDAY...CHANCES FOR ISOLATED TO WIDELY SCATTERED SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ACROSS ALL ZONES EXCEPT FOR THE SOUTHERN DISPATCH ZONES WHICH WILL NOT HAVE MUCH OF A CHANCE FOR PRECIPITATION. WINDS WILL COME AROUND TO THE WEST/NORTHWEST FOR MOST ZONES AS THE FRONT MEANDERS EASTWARD DURING THE DAY. STRONGER GUSTY WEST WINDS WILL LAY ACROSS THE SOUTHERN ZONES 277 278 279 AND 289 WHERE WHERE IN COMBINATION WITH MIN RH VALUES OF MIDDLE TO UPPER TEENS...WILL ENHANCE FIRE WEATHER CONCERNS FOR ANY FIRE THAN GET STARTED...ALTHOUGH FUELS ARE NOT CONSIDERED CRITICAL AT THIS TIME. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAUN LONG TERM...LIPSON AVIATION...BRAUN FIRE WEATHER...BRAUN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT TUE JUN 24 2014 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE BEST CONCENTRATION EXPECTED ALONG AND EAST OF THE DIVIDE. SOME STORMS MAY BECOME STRONG WITH HAIL...LOCALLY HEAVY RAIN AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS WILL HAVE GUSTY WIND AND HAIL. FRIDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE REGION. SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OR HAIL. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 213 PM MDT TUE JUN 24 2014 WYZ009>011-242115- BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 213 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 315 PM MDT... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 16 MILE MARKER 70...OR 11 MILES SOUTHWEST OF BUFFALO...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 196 MILE MARKER 290 AROUND 230 PM MDT. I25 MILE MARKER 290 AROUND 235 PM MDT. I25 EXIT 280 AROUND 250 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4426 10644 4403 10656 4414 10697 4431 10690 TIME...MOT...LOC 2013Z 285DEG 14KT 4420 10681 BRAUN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 232 PM MDT TUE JUN 24 2014 WYZ009>011-242200- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY- SOUTHEAST JOHNSON COUNTY- 232 PM MDT TUE JUN 24 2014 THROUGH 4 PM...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE BIG HORNS THIS AFTERNOON. THIS ACTIVITY WILL TRY TO MOVE EASTWARD AT AROUND 20 MPH OFF THE HIGHER TERRAIN THROUGH THE AFTERNOON...BRINGING INCREASING CHANCES FOR BRIEF HEAVY RAIN... OCCASIONAL LIGHTNING...AND SMALL HAIL TO THE REGION. WYZ002-003-005-016-242200- ABSAROKA MOUNTAINS-CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN- UPPER WIND RIVER BASIN- 232 PM MDT TUE JUN 24 2014 THROUGH 4 PM...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE HIGHER TERRAIN OF THE SOUTHERN AND EASTERN SLOPES OF THE ABSAROKA MOUNTAINS. THIS ACTIVITY WILL TRY TO MOVE EASTWARD AT AROUND 20 MPH THROUGH THE AFTERNOON...BRINGING INCREASING CHANCES FOR BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING...AND SMALL HAIL TO THE REGION. WYZ024-026-242200- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN- 232 PM MDT TUE JUN 24 2014 THROUGH 4 PM...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE SALT AND WYOMING MOUNTAINS THIS AFTERNOON. THIS ACTIVITY WILL TRY TO MOVE EASTWARD AT AROUND 20 MPH OFF THE HIGHER TERRAIN THROUGH THE AFTERNOON...BRINGING INCREASING CHANCES FOR BRIEF HEAVY RAIN...WIND GUSTS TO 45 MPH...OCCASIONAL LIGHTNING...AND SMALL HAIL TO THE REGION. WYZ007-242200- OWL CREEK AND BRIDGER MOUNTAINS- 232 PM MDT TUE JUN 24 2014 THROUGH 4 PM...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE HIGHER TERRAIN OF THE SOUTHERN SLOPES OF THE ABSAROKA MOUNTAINS...MOVING EAST AT AROUND 20 MPH ALONG THE OWL CREEK MOUNTAINS. EXPECT BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING...AND HAIL TO THREE QUARTERS OF AN INCH. JB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
241 PM MDT TUE JUN 24 2014
WYZ002-005-007-242145-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST
BIG HORN BASIN WY-
241 PM MDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS COUNTY UNTIL
345 PM MDT...
AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF ANCHOR DAM...OR 25 MILES
NORTH OF PAVILLION...MOVING EAST SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL SOUTHERN HOT SPRINGS COUNTY THROUGH 345 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4368 10811 4346 10821 4349 10845 4350 10846
4351 10858 4353 10858 4353 10869 4357 10870
4357 10881 4360 10882 4360 10893 4362 10899
4378 10887
TIME...MOT...LOC 2040Z 278DEG 11KT 4360 10873
BRAUNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 243 PM MDT TUE JUN 24 2014 WYZ019-024-026-242200- GREEN MOUNTAINS AND RATTLESNAKE RANGE-SALT RIVER AND WYOMING RANGES- UPPER GREEN RIVER BASIN- 243 PM MDT TUE JUN 24 2014 THROUGH 4 PM...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE SALT AND WYOMING MOUNTAINS THIS AFTERNOON. THIS ACTIVITY WILL MOVE EASTWARD AT AROUND 20 MPH OFF THE HIGHER TERRAIN THROUGH THE AFTERNOON...BRINGING INCREASING CHANCES FOR BRIEF HEAVY RAIN...WIND GUSTS TO 45 MPH...OCCASIONAL LIGHTNING...AND SMALL HAIL TO THE REGION. JB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 307 PM MDT TUE JUN 24 2014 WYZ011-242200- SOUTHEAST JOHNSON COUNTY WY- 307 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 400 PM MDT... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 196 MILE MARKER 280...OR 21 MILES SOUTH OF BUFFALO...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL CENTRAL JOHNSON COUNTY THROUGH 400 PM MDT THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 275 AND 290. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4408 10621 4382 10638 4398 10679 4414 10670 TIME...MOT...LOC 2108Z 291DEG 17KT 4403 10662 BRAUN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 330 PM MDT TUE JUN 24 2014 WYZ002>004-242215- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY- 330 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PARK COUNTY UNTIL 415 PM MDT... AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF HWY 14/16/20 MILE MARKER 40...OR 12 MILES WEST OF CODY...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BUFFALO BILL STATE PARK AROUND 335 PM MDT. CODY AROUND 350 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4458 10861 4427 10873 4451 10940 4468 10931 TIME...MOT...LOC 2130Z 290DEG 26KT 4456 10923 BRAUN
The Billings radar (KBLX), 154 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
4 hail. Local standard time, as filed.
The public reported nickel sized hail on the west side of Cody.
Penny sized hail was observed in Fort Washakie.
An off-duty NWS employee reported penny sized hail along Missouri Valley Road.
Hail up to one inch in diameter was measured at Castle Gardens. The hail lasted for approximately 15 minutes and accumulated to a depth of two inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517522, 517526, 517523, 517529.